| Catalog Number |
02-012-49-3511 |
| Medical Device Problem Codes |
Fracture (1260); Unstable (1667); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Pain (1994); Discomfort (2330); Joint Laxity (4526); Swelling/ Edema (4577)
| Date of Event |
10/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: 02-010-03-0235 logic cr femoral cem, left, sz 3.5, 02-012-45-3535 lgc tibial fit tray cem sz 3.5f / 3.5t.
Event or Problem Description
As reported, the patient had a primary left total knee arthroplasty (tka) in 2015.The patient presented back with complaints of pain, swelling, and dissatisfaction with their tka.After examination, the patient was scheduled for revision surgery.The patient underwent a polyethylene implant exchange.There were free-floating pieces of polyethylene floating in the knee joint and attached to the soft tissue once opening up the capsule of the knee joint.The pieces were removed along with the poly implant.The knee joint was irrigated well.The patient was last known to be in stable condition after surgery.
Additional Manufacturer Narrative
The revision reported was likely the result of instability due to malposition or imbalance of the knee.The tibial insert exhibits signs of mechanical overload on the posterior medial edge of the tibial insert leading to damage and delamination of the polyethylene, in which bmi may have been an additional factor.Additional reasons for the reported revision may be inclusion of the polyethylene in the packaging recall.However, the reported instability could not be confirmed clinically from the provided information.Potential contributions of user and patient-related considerations to the event outside of bmi could not be assessed as the devices were not available for evaluation and relevant clinical information were not provided.This follow-up report is being submitted to relay additional information.The following sections were updated: d4 serial number.This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 clinical code and problem code.
Additional Manufacturer Narrative
The revision reported was likely the result of instability due to malposition or imbalance of the knee.The tibial insert exhibits signs of mechanical overload on the posterior medial edge of the tibial insert leading to damage and delamination of the polyethylene, in which bmi may have been an additional factor.Additional reasons for the reported revision may be inclusion of the polyethylene in the packaging recall.However, the reported instability could not be confirmed clinically from the provided information.Potential contributions of user and patient-related considerations to the event outside of bmi could not be assessed as the devices were not available for evaluation and relevant clinical information were not provided.